Alert archive / California / Wind Advisories in 2007

Wind Advisory 31, NWS San Diego, CA

November 12, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Nov 12, 2007, 7:14 AM PST for 4 counties in California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2007, 7:14 AM PST (15:14 UTC)
Expired
Nov 12, 2007, 2:00 PM PST
In force
7 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 121514
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
714 AM PST MON NOV 12 2007

...WIND ADVISORY THROUGH AND BELOW PASSES AND CANYONS THROUGH
EARLY AFTERNOON...

.UPPER LEVEL LOW PRESSURE OFF THE NORTHERN COAST OF BAJA
CALIFORNIA AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL
COMBINE TO BRING A BRIEF PERIOD OF STRONG GUSTY WINDS THROUGH AND
BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON.

CAZ048-057-122200-
/O.NEW.KSGX.WI.Y.0031.071112T1514Z-071112T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
714 AM PST MON NOV 12 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

LOCAL NORTHEAST WINDS 15 TO 25 MPH WILL BECOMING MORE WIDESPREAD
DURING THE MORNING WITH GUSTS TO 50 MPH THROUGH AND BELOW PASSES AND
CANYONS. WINDS WILL DECREASE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-122200-
/O.NEW.KSGX.WI.Y.0031.071112T1514Z-071112T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
714 AM PST MON NOV 12 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

EAST TO NORTHEAST WINDS 15 TO 25 MPH WILL INCREASE IN COVERAGE
THIS MORNING WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
1 follow-up statement
000 
WWUS76 KSGX 122153
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PST MON NOV 12 2007

...WIND ADVISORY EXPIRES AT 2 PM...

CAZ048-057-122300-
/O.EXP.KSGX.WI.Y.0031.000000T0000Z-071112T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
153 PM PST MON NOV 12 2007

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

WINDS WILL CONTINUE TO DIMINISH WITH LOCAL GUSTS LESS THAN 40 MPH
THROUGH AND BELOW PASSES AND CANYONS THIS AFTERNOON. WEAKER LOCAL
OFFSHORE WINDS WILL CONTINUE AT TIMES THROUGH WEDNESDAY.

$$

CAZ058-122300-
/O.EXP.KSGX.WI.Y.0031.000000T0000Z-071112T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
153 PM PST MON NOV 12 2007

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

WINDS WILL CONTINUE TO DIMINISH WITH LOCAL GUSTS LESS THAN 40 MPH
THROUGH AND BELOW PASSES AND CANYONS THIS AFTERNOON. WEAKER LOCAL
OFFSHORE WINDS WILL CONTINUE AT TIMES THROUGH WEDNESDAY.

$$

MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 1:30 AM PST, 5 hours 44 minutes earlier.

Area forecast discussion, Nov 12, 1:30 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 AM PST MON NOV 12 2007

.SYNOPSIS...CLOUDS AND ISOLATED LIGHT SHOWERS WILL END EARLY THIS
MORNING AS A COLD FRONT MOVES EAST. OFFSHORE FLOW FILLING IN BEHIND
THE FRONT WILL BRING GUSTY NORTHEAST WINDS TO THE MOUNTAINS TODAY
AND TUESDAY. DRY...MILD WEATHER WILL PREVAIL THROUGH THE END OF THE
WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN
DIEGO...ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE
COUNTIES.

TROUGH THAT MOVED IN YESTERDAY HAS CLOSED OFF INTO A 564 UPPER LOW
OFF THE COAST OF BAJA. THE CYCLONIC FLOW AROUND THIS LOW HAS PLACED
SAN DIEGO COUNTY IN MOIST S-SE FLOW...AND THAT FLOW CONTINUES TO
BRING IN LIGHT SHOWERS ACROSS THE SAN DIEGO MOUNTAINS AND FOOTHILLS
THIS MORNING. ANY RESIDUAL SHOWERS SHOULD BE OVER BY NOON.

WILL DROP WIND ADVISORY FOR SBD MTS. TEMPORARY INCREASE N WINDS OVER
THE MTS WAS DUE TO A JET MAX COMING DOWN THE WEST SIDE OF THE LOW
AND THAT JET MAX IS WAY SOUTH NOW. THERE WILL BE SOME LOCAL NE WINDS
BELOW PASSES DUE TO 10 MB OFFSHORE GRADIENTS LATER THIS MORNING. NO
RED FLAG OR WAD EXPECTED. WINDS WILL DROP OFF THIS AFTERNOON. IT
WILL STILL REMAIN BREEZY THROUGH THE PASSES TONIGHT AND TUESDAY FROM
WEAK OFFSHORE PRESSURE GRADIENTS...ON THE ORDER OF 15 TO 25 MPH AT
TIMES.

TEMPS WILL BE SLIGHTLY ABOVE AVERAGE THROUGH WEDNESDAY IN THE WEAK
EASTERLY FLOW. WE REMAIN DRY THROUGH NEXT WEEKEND.

&&

.AVIATION...
120930...A WEAK COLD FRONT SEEMS TO HAVE STALLED OVER THE AREA WITH
THE LOW PRESSURE CENTER TO THE SOUTHWEST CONTINUING TO BRING MOIST
SOUTHERLY FLOW TO SOME AREAS...AND GENERATING AREAS OF CIGS BELOW 2K
FT MSL AND VIS BELOW 3SM IN FOG AND LIGHT RAIN...MAINLY ALONG THE
COASTAL SLOPES OF SAN DIEGO COUNTY. WEAK NORTHERLY FLOW WILL DRY THE
ATMOSPHERE FROM NORTH TO SOUTH THROUGH TODAY. HOWEVER...THE WINDS
ARE NOT EXPECTED TO BE STRONG ENOUGH TO SCOUR OUT THE SURFACE MOIST
LAYER...SO LOW LEVEL MOISTURE MAY KEEP SOME AREAS OF CIGS AT OR
BELOW 2K FT MSL AND VIS BELOW 3SM IN FOG UNTIL AROUND 16Z...MAINLY
IN SAN DIEGO COUNTY. MOST AREAS SHOULD CLEAR BY 18Z ON MON AS THE
LINGERING SURFACE MOISTURE MIXES OUT. IN THE MEANTIME...CONFIDENCE
IN CEILING HEIGHT AND VISIBILITY RESTRICTIONS WILL BE LOW.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE

&&

PUBLIC/FIRE WEATHER...MACKECHNIE
AVIATION...PG
Hazardous weather outlook, Nov 12, 3:04 AM PST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
304 AM PST MON NOV 12 2007

CAZ042-043-048-050-055>058-060>062-131115-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
304 AM PST MON NOV 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 9:12 PM PSTWind AdvisorySGXSan Bernardino4 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.